MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIORCI SCRW 7MM(7MM HD)X20MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIORCI SCRW 7MM(7MM HD)X20MM; SCREW, FIXATION, BONE
Model Number 7207916
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an acl reconstruction, the implant broke while being inserted into the femur.The pieces were removed from the patient.A backup device was available to complete the procedure.No significant delay and no patient injuries were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported 7207916 7x20mm biorci screw, intended for use in treatment, has been returned for evaluation.From the information provided, the screw broke during insertion.Visual assessment confirms complaint.The screw was returned in fragments.An exact root cause cannot be determined with confidence with the limited clinical details provided; however, factors that could have contributed to the reported event include: not preparing the insertion site with the recommended prep device.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.A review of the complaint and manufacturing records was performed and indicated similar allegations for the lot number reported.
 
Additional Manufacturer Narrative
: h3, h6: the reported 7x20mm biorci screw, intended for use in treatment, has not been returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the screw broke during insertion.An exact root cause cannot be determined with confidence with the limited clinical details provided; however, factors that could have contributed to the reported event include: not preparing the insertion site with the recommended prep device.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.In the event additional information or the device is returned the complaint will be revisited.Further investigation is not warranted at this time.

Brand Name
BIORCI SCRW 7MM(7MM HD)X20MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9857202
Report Number1219602-2020-00536
Device Sequence Number2610870
Product Code HWC
UDI-Device Identifier03596010000897
UDI-Public03596010000897
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K032224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2023
Device Model Number7207916
Device Catalogue Number7207916
Device Lot Number50725426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Initial Date Received by Manufacturer 02/27/2020
Supplement Date Received by Manufacturer04/22/2020
06/26/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date05/03/2020
06/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1